TWO teenagers needed emergency medical treatment after taking a Class A illegal drug called 2CI.

One 17-year-old girl was rushed to hospital and taken into intensive care, with another 15-year-old girl treated by ambulance crews after taking the drug on Saturday night.

The first incident happened at 8.47pm when an ambulance was called after the 17-year-old girl was found unconscious on Tannery Road in Bridport. She was taken to Dorset County Hospital.

The second incident happened two hours later at 10.47pm, when an ambulance was called to the 15-year-old girl on St Mary's View, Bridport. She was given roadside medical care and was taken home by the ambulance crew.

According to the Talk 2 Frank drug advisory service, drugs of the 2C family, known as “Smiles”, have both hallucinogenic and stimulant effects.

They are relatively new in the United Kingdom, with very little medical information about them known.

The drugs have been linked to the death of two teenagers in North Dakota, America.

Now, police have issued a warning following the incident and urged anyone who may have the drugs not to take them and to hand them in to police. They are also appealing for information regarding who is dealing the drugs.

Mike Darby, Bridport Police Inspector, said: “This is a very worrying trend.

“If people have these pills just don't take them.

“We need to get them analysed. We don't know enough about it. We don't know what's in it. The risk of harm is very high.

“If someone is concerned that they may have these controlled drugs hand them into police and if they know who is selling them and dealing them we need to find that person as soon as possible.

“We are obviously very concerned about the people who take it and the possible impact it can have.”

Police now believe a batch of the Class A hallucinogenic drug is now circulating around the town and are warning youngsters not to take them.

Insp Darby added: “This girl could have died.

“Drug deaths are not uncommon. We have them in Weymouth and Bournemouth almost on a weekly basis.

“When people are taking Class A drugs and they don't know what impact it is going to have on them it is extremely dangerous.

“We are trying to get the message across that these drugs are really dangerous. They don't even know what is inside of them.

“They are synthetic drugs and hallucinogenic and could easily kill people.”

James Ward-Rice, area youth worker for Dorset County Council, said: “It is always concerning to be reminded of the dangers associated to drug use.

“Due to the range and scope of new synthetic drugs, it is becoming increasingly difficult for young people to know what they are taking and the effect it may have on them both now and in the future.

“The best message we can give is that avoiding synthetic drugs will ensure you avoid the associate risks and stay safe.”


Drugs 2C Family

Drugs of the 2C family, such as 2CB, 2CT-7, 2CI and 2CE, have both psychedelic/hallucinogenic and stimulant effects. Their effects are a cross between ecstasy and LSD.

Its street name is “Smiles”, and as hallucinogens they can make the user see objects and reality in a distorted way and may cause hallucinations.

As stimulants they can make you feel awake and alert and may cause changes in your emotions.

These drugs are relatively new to the market and are not widely available in the UK. Currently there's very little medical information about them.

Following taking the drug, side effects include headaches and nausea can occur and at higher doses, users may feel confused, agitated or delirious.